Alert archive / California / Gale Warnings in 2014
Gale Warning 19, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale warning at May 17, 2014, 3:56 AM PDT. It was in force for 65 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2014, 3:56 AM PDT (10:56 UTC)
- Expired
- May 19, 2014, 8:48 PM PDT
- In force
- 65 hr
- Issued by
- NWS Los Angeles, CA
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at May 17, 3:30 AM PDT, 26 minutes earlier.
Area forecast discussion, May 17, 3:30 AM PDT, 26 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 330 AM PDT SAT MAY 17 2014 .SYNOPSIS... A SIGNIFICANT COOLING TREND WILL CONTINUE INTO NEXT WEEK AS A LARGE UPPER LEVEL TROUGH OF LOW PRESSURE MOVES INTO THE AREA. A RETURN OF LOW CLOUDS AND FOG ARE EXPECTED TO BEGIN FOR MANY COASTAL AREAS TONIGHT THEN EXPAND INLAND SUNDAY NIGHT THROUGH THE END OF NEXT WEEK. TEMPERATURES WILL COOL THROUGH TUESDAY...BEFORE REBOUNDING A FEW DEGREES THE REST OF THE WEEK. && .SHORT TERM (TODAY-MON)... KISS THE HEAT WAVE GOODBYE AS COOL MARINE AIR WILL MODERATE COASTAL AND VLY TEMPS TODAY. 584 HGTS WILL ALLOW THE MTNS AND DESERTS TO CONTINUE WITH ABOVE NORMAL TEMPERATURES BUT NONE THE LESS COOLER THAN THE PAST WEEK. SOME PATCHY LOW CLOUDS ARE SLOWLY FORMING NEAR LONG BEACH AND SANTA MARIA. STRONG WEST TO EAST ONSHORE FLOW WILL BRING ADVISORY LEVEL WIND GUSTS TO THE WESTERN PORTION OF THE ANTELOPE VLY THIS AFTERNOON AND EVENING. GOOD NW FLOW WILL BRING ADVISORY LEVEL SUNDOWNER WINDS TO THE SBA SOUTH COAST THIS EVENING AND OVERNIGHT. ONSHORE FLOW INCREASES...THE UPPER LEVEL FLOW TURNS CYCLONIC AND A WEAK EDDY SPINS UP ALL INGREDIENTS FOR A DECENT MARINE LAYER WHICH SHOULD COVER MOST OF THE CENTRAL COAST AND THE LA COUNTY COAST AS WELL AS SAN GABRIEL VLY. MAX TEMPS WILL FURTHER COOL WITH THE GREATEST COOLING OCCURRING OVER THE INLAND AREAS. MONDAY WILL BE LIKE SUNDAY ONLY MORE SO. MORE ONSHORE FLOW...MORE CYCLONIC TURNING ALOFT AND A BETTER EDDY. LOOK FOR EXPANDING MARINE LAYER COVERAGE WITH MOST CSTS AND VLYS WAKING UP TO LOW CLOUDS SAVE THE SBA SOUTH COAST WHERE SUNDOWNER WINDS WILL KEEP THE AREA CLEAR. MAX TEMPS WILL FALL ANOTHER 3 OR SO DEGREES. .LONG TERM (TUE-FRI)... ON TUESDAY A COOL PACWEST UPPER LOW SWINGS DOWN THE CALIFORNIA COAST AND THEN THROUGH SLO COUNTY INTO THE SAN JOAQUIN VLY. THE LIFT ASSOC WITH THIS LOW SHOULD LIFT A DEEP MARINE LAYER UP THROUGH THE VLYS AND ONTO THE COASTAL SLOPES. THERE SHOULD BE ENOUGH LIFT TO PRODUCE SOME MORNING DRIZZLE AS WELL. A FEW MDLS EVEN BRING A FEW SHOWERS TO THE AREA BUT FOR NOW WILL LEAVE THEM OUT OF THE FCST. TUESDAY WILL BE THE COOLEST DAY OF THE WEEK WITH MAX TEMPS 8 TO 16 DEGREES BLO NORMAL. THE UPPER LOW PULLS OUT LATE TUESDAY ALLOWING A WEAK RIDGE TO NOSE INTO THE AREA FROM THE WEST. THE RIDGE IS NOT STRONG ENOUGH TO SMOOSH THE MARINE LAYER OUT OF THE VLYS SO LOOK FOR A NIGHT THROUGH MORNING LOW CLOUD PATTERN TO PERSIST. THERE WILL BE GOOD AFTERNOON CLEARING EACH DAY AND THE MAX TEMPS WILL RISE SOME EACH DAY REACHING SEASONAL NORMS BY FRI OR SAT. && .AVIATION... 17/1130Z WILL BE ISSUED WITH THE 12Z TAFS. KLAX... KBUR... && .MARINE... 16/800 PM HIGH CONFIDENCE CONTINUES IN THE CURRENT FORECAST. WHICH CALLS FOR STRONG SMALL CRAFT ADVISORY WINDS IN THE OUTER WATERS. THE NAM12 AND GFS MODELS INDICATE LOCAL GALE FORCE GUSTS UP TO 35 KT EACH LATE AFTERNOON AND EVENING THROUGH SATURDAY. ON SUNDAY EVENING THERE IS A BETTER CHANCE OF WIDESPREAD GUSTS TO 35 KT ACROSS THE OUTER WATERS...ESPECIALLY THE WATERS BETWEEN PT CONCEPTION AND SAN NICOLAS ISLAND AND WESTWARD. A GALE WATCH MAY BE NEEDED FOR THAT TIME PERIOD. STRONGER WINDS ARE ALSO EXPECTED TO PUSH EASTWARD OVER THE WESTERN PORTION OF THE INNER WATERS LATE SUNDAY AFTERNOON AND EVENING...WITH LOCAL GUSTS TO 35 KT POSSIBLE IN THE WESTERN SANTA BARBARA CHANNEL AROUND SANTA CRUZ ISLAND. GUSTS TO 30 KT ARE EXPECTED NEAR/SE OF ANACAPA ISLAND AND IN THE NEAR SHORE WATERS FROM PT SAL TO POINT PIEDRAS BLANCAS. THE MODELS ARE NOW SHOWING LITTLE OR NO BREAK IN THE WINDS LATE SUNDAY NIGHT INTO MONDAY...WITH STRONG SMALL CRAFT WINDS LIKELY TO CONTINUE THROUGH WEDNESDAY OVER THE OUTER WATERS. SHORT PERIOD NW SEAS WILL DOMINATE THE SEA STATE THROUGH THE PERIOD. THERE WILL ALSO BE A COUPLE OF LONG PERIOD SOUTH SWELLS...2-3 FEET AT 14 SECONDS THROUGH SATURDAY...AND 3 FEET AT 20 SECONDS SUNDAY. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...RORKE AVIATION/MARINE...DB SYNOPSIS...B WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 16, 8:40 AM PDT, 19 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 840 AM PDT FRI MAY 16 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-171300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 840 AM PDT FRI MAY 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT VERY DRY AND HOT CONDITIONS WILL COMBINE WITH LOCALLY GUSTY WINDS IN THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS FOR CONTINUED EXTREME FIRE DANGER THROUGH EARLY THIS EVENING. * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 3:52 AM PDT | Wind Advisory | LOX | 46 hr | |
| May 17, 3:56 AM PDT | Small Craft Advisory | LOX | 5 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.